Muscle cramps and stiffness with Aciphex?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1543
   Posted 8/7/2006 7:22 AM (GMT -6)   
Hi,
 
   I had knee surgery about 11 days ago, and have been having major pain problems.  I didn't take the NSAIDS after the surgery, because of my GERD.  But about 4 days ago, I realized I HAD to take the NSAIDS, so I got a prescription for Aciphex, so I could take the Aleve.  But since I've started it, my leg muscles have gotten even stiffer and I have cramping alot.  This could be from my knee exercises, but the really bad spasms and cramps have started since the day I started the aciphex.  Have any of you on Aciphex (or other PPIs), ever noticed an increase in muscle cramps?  I think I'd rather forget the Aciphex and Aleve, if it's going to make the situation this much worse.  Thanks.

ilovecats94
Regular Member


Date Joined Jul 2006
Total Posts : 190
   Posted 8/11/2006 2:39 AM (GMT -6)   

Cathy,
I read your story on the FMS board.  There are so many side effects with the PPI's it isn't funny.  I've had terrible edema especially in my hands and feet/legs that is very painful.  I have had constipation and blurred vision with Nexium.

I was thinking about calling the doctor to try Protonix, but I have heard some things about hair loss and withdrawal symptoms and I just don't know what to do. 

I think the only way you are going to know if the Aciphex is causing the side effects would be to stop taking it for a bit with the Aleve and see if you don't feel better. 

I used to be just on Pepcid AC 20 mg. 2 x a day and was okay, but since January is when I got the chest pains. 

I hope you will feel better soon.  I hope you can continue to get the stronger pain meds. 

Hugs,
Faye


Hypothyroidism (1958), Diabetes type 2 (1976), Hypercholesterolemia (1989), Gastroparesis (1990), FMS (1995), and GERD (2006).


CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1543
   Posted 8/11/2006 9:45 AM (GMT -6)   
Thanks Faye,
   I'm sorry to hear that you're having so many problems with the PPIs.   I actually did stop the aciphex after 4 days (which cost $175!), and I'm still having all this leg cramping, so I guess it wasn't that.  I was actually hoping it was, so I could get rid of these cramps!   If it's not one thing, it's another! sad     Good luck to you!
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, May 24, 2018 12:08 AM (GMT -6)
There are a total of 2,965,507 posts in 325,242 threads.
View Active Threads


Who's Online
This forum has 162965 registered members. Please welcome our newest member, mpgolds.
268 Guest(s), 2 Registered Member(s) are currently online.  Details
Girlie, Tristan1974